Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 8, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 2, 1993, 8:38 PM CDT for Craig County, Oklahoma. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 1993, 8:38 PM CDT (01:38 UTC)
- Expired
- May 3, 1993, 12:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Craig County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 1.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 030138 FFWTUL OKC035-030545- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 838 PM CDT SUN MAY 2 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1245 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...EASTERN CRAIG COUNTY HEAVY RAINS HAVE CONTINUED IN EASTERN CRAIG COUNTY OVER THE PAST 2 HOURS. RADAR ESTIMATES OF OF 2 TO 3 INCHES HAVE FALLEN DURING THE PAST HOUR. WATER WAS COVERING HIGHWAY 2 SOUTH OF WELCH. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA OVER THE NEXT 2 HOURS AND WITH MORE FLOODING LIKELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIpGHER GROUND. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 2, 3:36 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, May 2, 3:36 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 335 PM CDT SUN MAY 2 1993 WEAK CDFNT LINGERS THRU ERN OK FROM JUST EAST OF BVO TO JUST WEST OF TUL TO JUST WEST OF MLC AND SWD. XPC TSTMS...PSBLY SVR...EAST OF THAT LINE. GUID POPS POPS ARE ARND 50 PERCENT...BUT AMS HAS WARMED AND BECOME RATHER UNSTABLE. THAT SHOULD HELP DVLP NMRS RW/TRW TO DRIFT EWD ACRS AREA. SO...WILL GO ABV GUID POPS FOR TNGT. MODELS AGREE THAT 500 MB TROF WILL BE ON THE AR BDR BY 12Z. THAT SHOULD END PCPN OVER MOST OF THE AREA BEFORE 2ND PD. WILL INCLUDE CHANCE OF SPRINKLES IN ERN ZONES FOR MON MRNG...BUT 20 PERCENT CHANCE IN XTRM NERN ZONE FOR WRAP-ARND SHOWERS. OTRW...XPC CLDS TO THIN AND GENLY DSIPT LATE MONDAY. MOS TEMPS LOOK RSNBL...XCP LOWS TUE MRNG LOOK TOO HIGH FOR THE FIRST NIGHT WITH FAIR SKIES AND GOOD RADIATION. WILL SHADE THOSE TEMPS DOWN A BIT. TUL 053/071 054 080 4100 MLC 054/072 053 081 5100 BVO 050/069 05"0 080 5100 IDB 057/073 054 081 6100 ...02... .OK...NONE.
In the hours before
Special weather statement, May 2, 4:05 PM CDT, 4 hours 33 minutes before
OKZ026-027-029-030-031-033-022200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 405 PM CDT SUN MAY 2 1993 ..THUNDERSTORMS DEVELOPING IN EAST CENTRAL OKLAHOMA... AT 358 PM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST AND EAST CENTRAL OKLAHOMA. THE STRONGEST THUNDERSTORM WAS NEAR CROWDER AND WILL MOVE INTO SOUTHERN MCINTOSH COUNTY BY 410 PM. THIS STORM WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...HEAVY RAINFALL...AND SMALL HAIL. OTHER THUNDERSTORMS WERE OVER OKMULGEE...SOUTHWEST WAGONER COUNTIES AS WELL AS SOUTHEAST TULSA COUNTY NEAR BROKEN ARROW. MOVEMENT WAS NORTH AT 20 MILES AN HOUR. STAY TUNED TO THIS STATION FOR FURTHERT UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 2, 4:05 PM CDT, 4 hours 33 minutes before
OKZ026-027-029-030-031-033-022200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 405 PM CDT SUN MAY 2 1993 ..THUNDERSTORMS DEVELOPING IN EAST CENTRAL OKLAHOMA... AT 358 PM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST AND EAST CENTRAL OKLAHOMA. THE STRONGEST THUNDERSTORM WAS NEAR CROWDER AND WILL MOVE INTO SOUTHERN MCINTOSH COUNTY BY 410 PM. THIS STORM WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...HEAVY RAINFALL...AND SMALL HAIL. OTHER THUNDERSTORMS WERE OVER OKMULGEE...SOUTHWEST WAGONER COUNTIES AS WELL AS SOUTHEAST TULSA COUNTY NEAR BROKEN ARROW. MOVEMENT WAS NORTH AT 20 MILES AN HOUR. STAY TUNED TO THIS STATION FOR FURTHERT UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, May 2, 6:25 PM CDT, 2 hours 13 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
625 PM CDT SUN MAY 2 1993
TIME (CDT) COUNTY EVENT
500 PM TULSA 65 MPH WINDS AND DIME SIZE HAIL AT
61ST AND YALE
510 PM TULSA DIME SIZE HAIL AT 31ST AND HARVARD
545 PM WAGONER DIME SIZE HAIL 6 MILES WEST OF INOLA
ON HIGHWAY 412
545 PM ROGERS DIME SIZE HAIL 5 MILES SOUTHEAST OF
VERDIGRIS ON HIGHWAY 412
530 PM MUSKOGEE NICKEL SIZE HAIL 6 MILES NORTHEAST OF
BOYNTON
450 PM MCINTOSH DIME SIZE HAIL AND A FUNNEL CLOUD REPORTED
5 MILES SOUTHWEST OF CHECOTAH
600 PM WAGONER NICKEL SIZE HAIL 1 MILE WEST OF PORTERLocal storm report, May 2, 6:25 PM CDT, 2 hours 13 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
625 PM CDT SUN MAY 2 1993
TIME (CDT) COUNTY EVENT
500 PM TULSA 65 MPH WINDS AND DIME SIZE HAIL AT
61ST AND YALE
510 PM TULSA DIME SIZE HAIL AT 31ST AND HARVARD
545 PM WAGONER DIME SIZE HAIL 6 MILES WEST OF INOLA
ON HIGHWAY 412
545 PM ROGERS DIME SIZE HAIL 5 MILES SOUTHEAST OF
VERDIGRIS ON HIGHWAY 412
530 PM MUSKOGEE NICKEL SIZE HAIL 6 MILES NORTHEAST OF
BOYNTON
450 PM MCINTOSH DIME SIZE HAIL AND A FUNNEL CLOUD REPORTED
5 MILES SOUTHWEST OF CHECOTAH
600 PM WAGONER NICKEL SIZE HAIL 1 MILE WEST OF PORTERLocal storm report, May 2, 7:34 PM CDT, 1 hour 4 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
735 PM CDT SUN MAY 2 1993
TIME (CDT) COUNTY EVENT
632 PM MAYES NICKEL SIZE HAIL AT ADAIR
648 PM MAYES GOLFBALL SIZE HAIL 4 MILES NORTH OF ADAIR
639 PM LATIMER GOLFBALL SIZE HAIL 2 MILES WEST OF
WILBURTON
658 PM MAYES QUARTER SIZE HAIL 4.5 MILES NORTH OF ADAIR
ON HIGHWAY 69
710 PM CRAIG DIME SIZE HAIL AT WHITE OAK
650 PM CRAIG GOLFBALL SIZE HAIL 2 MILES SOUTHWEST
OF BIG CABINLocal storm report, May 2, 7:35 PM CDT, 1 hour 3 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
735 PM CDT SUN MAY 2 1993
TIME (CDT) COUNTY EVENT
632 PM MAYES NICKEL SIZE HAIL AT ADAIR
648 PM MAYES GOLFBALL SIZE HAIL 4 MILES NORTH OF ADAIR
639 PM LATIMER GOLFBALL SIZE HAIL 2 MILES WEST OF
WILBURTON
658 PM MAYES QUARTER SIZE HAIL 4.5 MILES NORTH OF ADAIR
ON HIGHWAY 69
710 PM CRAIG DIME SIZE HAIL AT WHITE OAK
650 PM CRAIG GOLFBALL SIZE HAIL 2 MILES SOUTHWEST
OF BIG CABINThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:09 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 51 min |
| May 2, 7:12 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 33 min |
| May 2, 7:48 PM CDT | Tornado Warning | TSA | Delaware | 27 min |
| May 2, 7:59 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 61 min |
| May 2, 8:15 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 60 min |
| May 2, 8:17 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 58 min |
| May 2, 8:31 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 59 min |
Nearby
Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.